The dual complex of Calabi–Yau pairs

Research output: Contribution to journalArticlepeer-review

38 Scopus citations


A log Calabi–Yau pair consists of a proper variety X and a divisor D on it such that KX+ D is numerically trivial. A folklore conjecture predicts that the dual complex of D is homeomorphic to the quotient of a sphere by a finite group. The main result of the paper shows that the fundamental group of the dual complex of D is a quotient of the fundamental group of the smooth locus of X, hence its pro-finite completion is finite. This leads to a positive answer in dimension ≤ 4. We also study the dual complex of degenerations of Calabi–Yau varieties. The key technical result we prove is that, after a volume preserving birational equivalence, the transform of D supports an ample divisor.

Original languageEnglish (US)
Pages (from-to)527-557
Number of pages31
JournalInventiones Mathematicae
Issue number3
StatePublished - Sep 1 2016

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'The dual complex of Calabi–Yau pairs'. Together they form a unique fingerprint.

Cite this